0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Sertraline-Induced Acneiform Eruption
Siddhartha Sinha, M.B.B.S., D.P.M.; Suma Udupa, M.B.B.S., D.P.M.; Rajeshkrishna P. Bhandary, M.B.B.S., M.D.; Samir Kumar Praharaj, M.B.B.S., M.D., D.P.M.; Ravindra N. Munoli, M.B.B.S., M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2014;26:E56-E57. doi:10.1176/appi.neuropsych.13050113
View Author and Article Information

The authors report no financial relationships with commercial interests.

Dept. of Psychiatry, Kasturba Medical College, Manipal, Karnataka, India

Send correspondence to Dr. Praharaj; e-mail: samirpsyche@yahoo.co.in

Copyright © 2014 by the American Psychiatric Association

Extract

To the Editor: Sertraline is a specific serotonin reuptake inhibitor (SSRI) antidepressant, which is uncommonly associated with adverse cutaneous drug reactions such as rash, pruritus, dermatitis, purpura, urticaria, and rarely, Steven-Johnson syndrome.1 The summary of product characteristics (SPC) for sertraline shows acneiform eruptions is associated infrequently with sertraline.2 A PUBMED search did not reveal any report of such association in English literature. We report a case of paranoid schizophrenia patient who developed acneiform lesions after treatment with sertraline 50 mg/day for depressive symptoms, and it subsided within 5 days of discontinuation of the drug.

Figures in this Article

First Page Preview

View Large
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

FIGURE 1. Papulopustular Eruptions Over Face
+

References

Krasowska  D;  Szymanek  M;  Schwartz  RA  et al:  Cutaneous effects of the most commonly used antidepressant medication, the selective serotonin reuptake inhibitors.  J Am Acad Dermatol 2007; 56:848–853
[CrossRef] | [PubMed]
 
Summary of product characteristics. Zoloft: prescribing information. Available at: http://labeling.pfizer.com/ShowLabeling.aspx?id=517. Accessed May 22, 2013
 
Naranjo  CA;  Busto  U;  Sellers  EM  et al:  A method for estimating the probability of adverse drug reactions.  Clin Pharmacol Ther 1981; 30:239–245
[CrossRef] | [PubMed]
 
Du-Thanh  A;  Kluger  N;  Bensalleh  H  et al:  Drug-induced acneiform eruption.  Am J Clin Dermatol 2011; 12:233–245
[CrossRef] | [PubMed]
 
Momin  SB;  Peterson  A;  Del Rosso  JQ:  A status report on drug-associated acne and acneiform eruptions.  J Drugs Dermatol 2010; 9:627–636
[PubMed]
 
Khanna  S;  Chirinos  RE;  Venna  S:  Escitalopram oxalate (Lexapro)-induced acneiform eruption.  J Am Acad Dermatol 2012; 67:e261–e263
[CrossRef] | [PubMed]
 
Cederberg  J;  Knight  S;  Svenson  S  et al:  Itch and skin rash from chocolate during fluoxetine and sertraline treatment: case report.  BMC Psychiatry 2004; 4:36
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 3.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 1.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 3.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 31.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 31.  >
Topic Collections
Psychiatric News
PubMed Articles
Acne, isotretinoin treatment and acute depression. World J Biol Psychiatry 2001;2(3):159-61.
Hypertrophic discoid lupus erythematosus. Dermatol Online J 2010;16(11):1.